Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had sexual intercourse and condom was broken. Had taken MT pill. Is this safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9065 Questions
Question
Hi Doctor,
We had sexual intercourse on 04th Jun and we noticed that the condom was broken during the intercourse. I had taken MT pill today morning (05th Jun) for safety period. Can you please tell if that is safe ? Do i need to take 2 tab misoprostol(not 4) tomorrow.

Can you please help?
Posted Tue, 25 Jun 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 24 minutes later
Hi,

A medical termination of pregnancy pill (like misoprostol) should/can be taken only once pregnancy is confirmed; and will not serve the same purpose if taken only 24 hours after unprotected sexual contact, as implantation might not have taken place yet. Therefore, the regimen you are following is ineffective.

There are many pills (containing: eg. levonorgestrel) in the market for emergency contraception, that can be taken within 72 hours after unprotected sexual intercourse, I advise you to consult a doctor for the same, which are safer to use and would prevent a pregnancy in circumstances similar to yours.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications, I would gladly help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Had sexual intercourse and condom was broken. Had taken MT pill. Is this safe? 56 minutes later
Hi Doctor,

Thank you for your prompt reply. Yes i have taken it before 24 hours. Please correct me if my understanding is wrong, i need not take the next pill misoprostol tomorrow morning, i can leave it like that. And consult a gynacologist immediately so that she can prescribe some other contraceptive pills.
I do not want to concieve as i have 1 year old kid.
Thanks,
XXXXXXX
 
 
Answered by Dr. Shoaib Khan 10 minutes later
Hello XXXXXXX

Yes, please refrain from taking the next pill (misoprostol) as it would be of no use in preventing pregnancy. You will need other drugs like levonorgestrel such as I pill which acts as contraceptive in this case.

Hence, the next step would be to consult your gynecologist at the earliest, before the completion of 72 hours, as the emergency contraceptive pill is ineffective if taken after 72 hours. This will prevent a pregnancy.

I hope this helps XXXXXXX

Wishing you the best in life.
Above answer was peer-reviewed by
 
Follow-up: Had sexual intercourse and condom was broken. Had taken MT pill. Is this safe? 35 minutes later
Hi Doctor,

There was correction in my post, i mentioned i had taken tablet before 24 hours, but actually i had taken it post 30 hours (only today morning). Apologies for the confusion.

Thanks,
XXXXXX
 
 
Answered by Dr. Shoaib Khan 5 minutes later
Hello XXXXXXX

Not a problem at all.

I advise you to take the i-pill at the earliest, as its efficacy reduces with time.

Information: if taken within 24 hours - 95%
If taken 25 - 48 hours - 85 % effective
If taken 49-72 hours -- 58 % effective

I hope this helps XXXXXXX
Wishing you the best in life.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor